Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 22, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Dec 27, 2014, 9:35 PM CST for 4 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2014, 9:35 PM CST (03:35 UTC)
- Expired
- Dec 28, 2014, 3:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
855 WWUS74 KHGX 280335 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 935 PM CST SAT DEC 27 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST FOR THE COASTAL SECTIONS OF MATAGORDA...BRAZORIA...GALVESTON...AND CHAMBERS COUNTIES... .NORTHWEST WINDS OF 20 TO 25 MPH WILL PERSIST OVER THE COASTAL PORTIONS OF MATAGORDA...BRAZORIA...GALVESTON...AND CHAMBERS COUNTIES TONIGHT. THE WINDS ARE EXPECTED TO DIMINISH TOWARD MORNING AS AN AREA OF SURFACE HIGH PRESSURE BUILDS OVER NORTH TEXAS. TXZ214-236>238-280900- /O.NEW.KHGX.WI.Y.0022.141228T0335Z-141228T0900Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE 935 PM CST SAT DEC 27 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. * EVENT...WIND ADVISORY. * TIMING...THROUGH 3 AM CST TONIGHT. * IMPACT...NORTHWEST WINDS OF 20 TO 25 MPH WILL AFFECT VEHICLES TRAVELING ALONG ROADWAYS PARALLEL TO THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADWAYS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Dec 27, 9:25 PM CST, 10 minutes earlier.
Area forecast discussion, Dec 27, 9:25 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
925 PM CST SAT DEC 27 2014
.DISCUSSION...
THE COLD FRONT WAS MOVING THROUGH THE OFFSHORE WATERS AND WINDS
ALONG THE COASTAL COUNTIES WERE REACHING WIND ADVISORY CRITERIA AT
9 PM. WINDS OVER THE COASTAL WATERS WERE ALSO REACHING SMALL CRAFT
ADVISORY CRITERIA AS WELL.
THE 00Z CRP SOUNDING AND THE 00Z NAMBUFR FORECAST SOUNDINGS FOR
KGLS AND KHOU INDICATE THE POSSIBILITY OF ELEVATED CONVECTION.
ISOLATED THUNDERSTORMS WERE OCCURRING OVER SOUTH TEXAS AHEAD OF
THE SHORTWAVE TROUGH MOVING OUT OF NORTHERN MEXICO. THE NAM12 AND
THE FORECAST SOUNDINGS KEEP THE CHANCES FOR THUNDER MAINLY OVER
THE COASTAL COUNTIES AND WATERS THROUGH MOST OF THE NIGHT.
UPDATED TO ADD ISOLATED THUNDER TO THE COASTAL COUNTIES. UPDATE
ALSO TO ADD A WIND ADVISORY FOR
MATAGORDA...BRAZORIA...GALVESTON... AND CHAMBERS COUNTIES THROUGH
3 AM.
40
&&
.PREV DISCUSSION... /ISSUED 539 PM CST SAT DEC 27 2014/
AVIATION...
STRONG COLD FRONT HAS PUSHED THROUGH ALL SITES EARLY THIS EVENING
WITH GUSTY NORTH WINDS AND MOSTLY MVFR AND IFR CIGS. COULD SEE
VFR/MVFR CONDITIONS FOR A FEW HOURS...HOWEVER NEXT BATCH OF RAIN
AND LOWER CIGS WILL MOVE BACK INTO THE AREA FROM THE SOUTHWEST AND
LINGER THROUGH TONIGHT AND TOMORROW. CEILINGS AND VISIBILITIES AT
MVFR LEVELS ARE LIKELY...AND IFR LEVELS ARE QUITE POSSIBLE WELL
INTO THE DAY SUNDAY. RAIN WILL MOVE OUT OF THE AREA FROM WEST TO
EAST DURING THE LATE MORNING THROUGH AFTERNOON HOURS TOMORROW WITH
MVFR/VFR CONDITIONS ANTICIPATED TOMORROW NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 41 51 35 61 40 / 40 50 10 10 10
HOUSTON (IAH) 43 50 37 60 41 / 70 80 20 10 10
GALVESTON (GLS) 48 52 43 57 49 / 60 80 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 3 AM CST SUNDAY FOR THE FOLLOWING ZONES:
BRAZORIA...CHAMBERS...GALVESTON...MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SUNDAY MORNING FOR
THE FOLLOWING ZONES: GALVESTON BAY.
&&
DISCUSSION...40
AVIATION/MARINE...48Hazardous weather outlook, Dec 27, 3:50 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 350 PM CST SAT DEC 27 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-282200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 350 PM CST SAT DEC 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT CONTINUES TO PUSH TOWARDS THE SOUTHEAST TEXAS COAST TONIGHT...WITH STRONGER ACTIVITY CAPABLE OF BRIEF HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-282200- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 350 PM CST SAT DEC 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT PATCHY SEA FOG IS POSSIBLE UNTIL A COLD FRONT PUSHES OFF THE COAST THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ELEVATED OFFSHORE WINDS AND BUILDING SEAS IN THE WAKE OF TODAY/S FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SUNDAY MORNING UNTIL WINDS AND SEAS BEGIN TO SUBSIDE. INCREASING NORTHEAST WINDS TUESDAY AND WEDNESDAY WILL LEAD TO YET ANOTHER CHANCE OF ADVISORY FLAGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 27, 6:13 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
613 PM CST SAT DEC 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG 25 N LIBERTY 30.41N 94.80W
12/27/2014 LIBERTY TX 911 CALL CENTER
THUNDERSTORM WIND DAMAGE AT CR 2117 AND SH 146...ONE
QUARTER TO ONE HALF MILE IN LENGTH. DAMAGE TO
TREES...POWER LINES...AND ROOF OFF A MOBILE HOME.
&&
EVENT NUMBER HGX1400239
40Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.